Format

Send to

Choose Destination
Cardiol Young. 2005 Apr;15(2):223-5.

Sudden death during a change in treatment for pulmonary hypertension.

Author information

1
Department of Paediatrics, National Hospital (Rikshospitalet), 0027 Oslo, Norway. henrik.brun@riskhospitalet.no

Abstract

We describe an infant with an atrioventricular septal defect and separate valvar orifices for the right and left ventricles, the so-called primum defect, who presented with serious pulmonary hypertension. Treatment with sildenafil was changed to intravenous epoprostenol due to lack of any measurable effects of the initial therapy as shown by echocardiography. The girl died three days after the change in treatment. We suggest that a mismatch between ventilation and perfusion contributed significantly to her death.

PMID:
15845169
DOI:
10.1017/S1047951105000442
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Cambridge University Press Icon for Norwegian BIBSYS system
Loading ...
Support Center